Alert archive / New Mexico / Freeze Warnings in 2005

Freeze Warning 2, NWS Albuquerque, NM

October 10, 2005

NWS Albuquerque, NM issued this freeze warning at Oct 10, 2005, 3:24 PM MDT. It took effect at Oct 11, 2005, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2005, 3:24 PM MDT (21:24 UTC)
In effect from
Oct 11, 2005, 2:00 AM MDT
Expired
Oct 11, 2005, 9:00 AM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 102124
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 PM MDT MON OCT 10 2005

NMZ005-110400-
/X.NEW.KABQ.FZ.W.0002.051011T0800Z-051011T1500Z/
NORTHEAST HIGHLANDS-
INCLUDING THE CITY OF...LAS VEGAS/RATON
324 PM MDT MON OCT 10 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY. 

AFTER A CHILLY AFTERNOON...THE NORTHEAST HIGHLANDS WILL SEE
TEMPERATURES FALL TO AROUND 30 DEGREES LATE TONIGHT. THIS WILL BE
THE FIRST FREEZE OF THE SEASON IN MANY LOCATIONS ALONG THE I 25
CORRIDOR FROM RATON SOUTH THROUGH SPRINGER TO LAS VEGAS.

MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE POTTED
PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION SYSTEMS.

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

$$

19
2 follow-up statements
000 
WWUS75 KABQ 110232
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
832 PM MDT MON OCT 10 2005

NMZ005-111500-
/X.CON.KABQ.FZ.W.0002.051011T0800Z-051011T1500Z/
NORTHEAST HIGHLANDS-
INCLUDING THE CITY OF...LAS VEGAS/RATON
832 PM MDT MON OCT 10 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY.

THE NORTHEAST HIGHLANDS WILL SEE TEMPERATURES FALL TO AROUND 30
DEGREES LATE TONIGHT. THIS WILL BE THE FIRST FREEZE OF THE SEASON
IN MANY LOCATIONS ALONG THE I 25 CORRIDOR FROM RATON SOUTH THROUGH
SPRINGER TO LAS VEGAS.

MEASURES SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. MOVE
POTTED PLANTS INDOORS. DRAIN EXPOSED WATER PIPES OR IRRIGATION
SYSTEMS.

REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY.

$$

40
000 
WWUS75 KABQ 111446
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
846 AM MDT TUE OCT 11 2005

NMZ005-111600-
/X.EXP.KABQ.FZ.W.0002.000000T0000Z-051011T1500Z/
NORTHEAST HIGHLANDS-
INCLUDING THE CITY OF...LAS VEGAS/RATON
846 AM MDT TUE OCT 11 2005

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. 

IT APPEARS THAT TEMPERATURES DID NOT QUITE DROP TO THE FREEZING
MARK OVERNIGHT OR EARLY THIS MORNING IN MOST LOCATIONS IN THE
NORTHEAST HIGHLANDS. 

THE RATON AIRPORT HAD REACHED 32 DEGREES ON OCTOBER 7TH...THE
AVERAGE DATE FOR THE FIRST 32 DEGREE TEMPERATURE IN AUTUMN IS
OCTOBER 10TH. IN LAS VEGAS...THAT DATE IS OCTOBER 5TH...HOWEVER
THE MERCURY HAS NOT DROPPED TO 32 THUS FAR THIS FALL SEASON.

$$

19

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 10, 2:28 PM MDT, 56 minutes earlier.

Area forecast discussion, Oct 10, 2:28 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT MON OCT 10 2005

.DISCUSSION...MANY WEATHER RELATED CONCERNS RIDING ON EVOLUTION OF
UPPER LOW CURRENTLY OVER AREA.

LOW CONTINUES TO CHURN NEAR CO/NM BORDER THIS AFTERNOON.  WHILE
STRONGEST JET IS ON SE SIDE OF LOW WHICH WOULD NORMALLY PULL IT
NORTHEAST...VORTICITY LOBES OR SPOKES ON BACK SIDE ARE SUFFICIENTLY
STRONG TO KEEP LOW IN NEIGHBORHOOD FOR AN EXTRA 12 HOURS OR SO.
THEREFORE...WHILE PRECIP WILL TAPER OFF FROM SW TO NE...IT MAY
LINGER IN THE FAR NORTH INTO TUESDAY EVENING.

SNOW LEVELS IN THE NORTH/NORTHEAST SHOULD DROP TO 7000 FEET TONIGHT.
A MIX OR R/S POSSIBLE OVER THE NE PLAINS...BUT ACCUMS NOT LIKELY
WITH TEMPS SLIGHTLY ABOVE FREEZING AND WARM GROUND.  COLDEST AIR AT
THE SURFACE WILL BE ALONG EAST SLOPES OF SANGRES/I 25 CORRIDOR WHERE
DEW POINTS WILL LOWER ENOUGH TO ALLOW TEMPS TO DROP BELOW 32
DEGREES.  WILL ISSUE A FREEZE WARNING FOR THIS AREA...ZONE 5...FROM
RATON TO LAS VEGAS FOR LATE TONIGHT/EARLY TUESDAY AS MUCH OF THIS
AREA HAS STILL NOT EXPERIENCED A FREEZE THIS FALL.  AS FOR SNOW
ACCUMS...WILL GO WITH AN INCH OR TWO LATE TONIGHT IN THE NRN
MOUNTAINS AND LESS THAN AN INCH TUES MORNING.  THUS...NO HEADLINES
REQUIRED FOR SNOW.

BY TUESDAY AFTERNOON...MOST PRECIP SHOULD BE RELEGATED TO THE NRN
MOUNTAINS...WITH FAIR WX CU OVER MUCH OF THE REST OF THE AREA. TEMPS
SHOULD CLIMB 5-10 DEGREES OVER TODAY. NEXT SYSTEM STILL FORECAST FOR
WED/THU TIME FRAME...WITH 12Z VERSIONS OF THE NAM AND GFS DIFFERING
GREATLY ON ITS POSITION/INTENSITY. 18Z NAM APPEARS TO BE BACKING OFF
ON ITS STRONGER SOLUTION.  BASICALLY MAINTAINED GOING FORECAST...BUT
RAISED POPS IN SE SLIGHTLY WED NGT TO COINCIDE WITH EXPECTED FRONTAL
PUSH INTO ERN PLAINS.

THE LONGER TERM PROGNOSIS IS STILL UP IN THE AIR.  WHILE MOST MODELS
AT 00Z WERE INTENT ON DIGGING ANOTHER UPPER LOW INTO SW US BY THIS
WEEKEND...THE 12Z GFS HAS NOW DEVIATED GREATLY FROM THIS SOLUTION.
AT THIS TIME WILL STAY THE COURSE WITH SMALL CHANCES OF PRECIP FOR
THE LATTER HALF OF THE WEEKEND INTO MONDAY...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  38  61  38  68 /  30  10   0   0
GALLUP..........................  32  61  30  68 /  20  10   0   0
GRANTS..........................  35  60  31  68 /  20  10   0   0
GLENWOOD........................  36  72  36  78 /   5   5   0   0
CHAMA...........................  28  53  24  60 /  50  30   0  10
LOS ALAMOS......................  35  56  33  63 /  40  20   0  10
RED RIVER.......................  21  48  23  53 /  60  30  10  10
TAOS............................  33  54  30  63 /  50  30   0  10
SANTA FE........................  34  56  34  64 /  40  20   0   0
SANTA FE AIRPORT................  36  57  37  65 /  30  20   0   0
ESPANOLA........................  39  61  35  69 /  40  20   0   0
ALBUQUERQUE HEIGHTS.............  43  63  45  70 /  30  10   0   0
ALBUQUERQUE VALLEY..............  44  64  42  72 /  30  10   0   0
ALBUQUERQUE FOOTHILLS...........  41  63  41  69 /  30  10   0   0
ALBUQUERQUE WEST MESA...........  42  65  42  72 /  30  10   0   0
SOCORRO.........................  42  66  42  74 /  10   5   0   0
SANDIA PARK/CEDAR CREST.........  34  57  33  63 /  30  20   0   0
MORIARTY/ESTANCIA...............  36  60  37  67 /  30  10   0   0
CARRIZOZO.......................  40  67  41  72 /  10   5   0   0
RUIDOSO.........................  35  60  38  66 /  10   5   0   0
RATON...........................  29  56  31  64 /  60  30   0   0
LAS VEGAS.......................  31  57  35  65 /  40  20   0   0
ROY.............................  33  59  40  66 /  40  20   0   0
CLAYTON.........................  35  60  42  65 /  70  30   0   5
SANTA ROSA......................  38  66  41  73 /  30  10   0   0
TUCUMCARI.......................  39  67  45  70 /  40  20   0   0
FORT SUMNER.....................  42  68  46  73 /  30  10   0   0
CLOVIS..........................  43  69  46  72 /  30  10   0   0
PORTALES........................  44  70  47  74 /  20  10   0   0
ROSWELL.........................  46  71  49  77 /  10  10   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 2 AM TUESDAY TO 9 AM TUESDAY FOR NMZ005.

&&

19
Hazardous weather outlook, Oct 10, 6:00 AM MDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON OCT 10 2005

NMZ001>021-026-111200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT MON OCT 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL FALL THIS MORNING ACROSS THE NORTHERN MOUNTAINS
AND ADJACENT NORTHEAST HIGHLANDS MAINLY ABOVE 7000 FEET. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES WILL BE SPOTTY IN THESE AREAS...BUT
WILL IN SOME CASES ACCUMULATE MINIMALLY ON ROAD SURFACES THIS
MORNING...CREATING HAZARDOUS TRAVEL CONDITIONS. SNOW LEVELS WILL
RISE TO BETWEEN 7500 AND 8500 FEET THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

Nearby

Freeze Warnings in New Mexico, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.